| Catalog Number |
383322 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system had foreign matter inside it.This occurred with 20 catheters.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter, translated from chinese: "on (b)(6) 2023, the gynecological nurse opened the indwelling needle package before performing a puncture on the patient and found a foreign body in the catheter.It has occurred many times recently, resulting in the need to remove the needle again and increasing the cost of the department.The head nurse seriously doubted the quality and safety of the indwelling needle.".
Additional Manufacturer Narrative
H.6.Investigation summary: our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the photo.However, bd cannot confirm the cause of the failures to our manufacturing process since no sample was returned for evaluation.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system had foreign matter inside it.This occurred with 20 catheters.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter, translated from chinese: "on september 13, 2023, the gynecological nurse opened the indwelling needle package before performing a puncture on the patient and found a foreign body in the catheter.It has occurred many times recently, resulting in the need to remove the needle again and increasing the cost of the department.The head nurse seriously doubted the quality and safety of the indwelling needle.".